Alert archive / Alabama / Wind Advisories in 2010

Wind Advisory 12, NWS Birmingham, AL

April 26, 201039 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Apr 26, 2010, 6:37 AM CDT for 39 counties in Alabama. It took effect at Apr 26, 2010, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2010, 6:37 AM CDT (11:37 UTC)
In effect from
Apr 26, 2010, 10:00 AM CDT
Expired
Apr 26, 2010, 6:00 PM CDT
In force
8 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
2155 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WWUS74 KBMX 261137
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 AM CDT MON APR 26 2010

...BREEZY WESTERLY WINDS EXPECTED TODAY...

ALZ011>015-017>050-261945-
/O.NEW.KBMX.WI.Y.0012.100426T1500Z-100426T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
637 AM CDT MON APR 26 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

WESTERLY WINDS ARE EXPECTED BETWEEN 15 AND 20 MPH TODAY WITH AN
OCCASIONAL GUST TO AROUND 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER...
OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES TRAVELING IN A NORTH OR SOUTH DIRECTION. EXERCISE EXTRA 
CAUTION.

&&

$$
1 follow-up statement
448 
WWUS74 KBMX 261956
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CDT MON APR 26 2010

...BREEZY WESTERLY WINDS EXPECTED THIS AFTERNOON...

ALZ011>015-017>050-262300-
/O.CON.KBMX.WI.Y.0012.000000T0000Z-100426T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
256 PM CDT MON APR 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

WESTERLY WINDS ARE EXPECTED BETWEEN 15 AND 20 MPH TODAY WITH AN
OCCASIONAL GUST TO AROUND 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER...
OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES TRAVELING IN A NORTH OR SOUTH DIRECTION. EXERCISE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 26, 6:30 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 26, 6:30 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 AM CDT MON APR 26 2010

.UPDATE...UPDATED FOR AVIATION DISCUSSION.

&&

.DISCUSSION...TODAY THROUGH TUESDAY...LARGE UPPER LEVEL VORTEX WAS
SPINNING OVER THE OHIO VALLEY PER LATEST WATER VAPOR IMAGERY. THE
SOUTHERN EXTENT OF THE CLOUD COVER ASSOCIATED WITH THIS FEATURE WAS
INCHING SOUTHWARD THROUGH THE TENNESSEE VALLEY. A FEW RADAR RETURNS
HAVE SHOWN UP FROM TIME TO TIME IN NORTHERN MISSISSIPPI BUT THEY
QUICKLY DISSIPATE. ANOTHER SHORT WAVE TROF IS EVIDENT ON THE LATEST
SATELLITE IMAGERY THAT WILL KICK THE OHIO VALLEY LOW OUT TO THE
EAST. THIS SHORT WAVE MAY CLOSE OFF BUT WILL REMAIN FAIRLY
PROGRESSIVE AND USHER A SURFACE COLD FRONT THROUGH THE DEEP SOUTH ON
TUESDAY. NOT A GREAT DEAL OF MOISTURE AVAILABLE WITH THIS FRONT AND
ITS ASSOCIATED LARGE SCALE LIFT. WILL MENTION A SLIGHT CHANCE OF
SHOWERS BUT AMOUNTS WILL BE ON THE LOW SIDE IF IN FACT YOU RECEIVE
ANY RAIN. THERE IS GOOD MODEL CONSENSUS THIS PERIOD.

WEDNESDAY AND THURSDAY...HIGH PRESSURE DRIFTS OVER THE REGION THIS
PERIOD. THE CANADIAN AIRMASS WILL COOL THINGS OFF BELOW NORMAL FOR
HIGHS AND LOWS UNTIL THURSDAY AFTERNOON. NO MENTION OF ANY RAIN AT
THIS TIME. RETURN FLOW BEGINS DEVELOPING BY THURSDAY AFTERNOON AND
RIDGE ALOFT WILL ALLOW THINGS TO HEAT UP CLOSER TO NORMAL IF NOT
ABOVE.

FRIDAY THROUGH MONDAY...DEEP LONG WAVE TROF DEVELOPS OVER THE
WESTERN UNITED STATES. A EQUALLY IMPRESSIVE RIDGE WILL DEVELOP EAST.
NUMEROUS IMPULSES ROTATE AROUND THE BASE OF THE TROF WHILE OTHERS
MOVE THROUGH THE SOUTHWEST FLOW OVER THE SEUS. THEREFORE...THE
RIDGE/TROF PATTERN MAY FLUCTUATE IN INTENSITY BUT GENERALLY HOLD
THROUGH THE PERIOD. THE UPPER RIDGE WILL BE JUST FAR ENOUGH EAST TO
ALLOW SHOWERS AND THUNDERSTORMS INTO CENTRAL ALABAMA. IT APPEARS A
WARM FRONT WILL MOVE NORTHWARD OVER THE AREA FRIDAY WHILE A COLD
FRONT STALLS NEAR OR NORTHWEST OF THE AREA. THE GFS/GEM DO NOT AGREE
WITH THE ECMWF ON OVERALL TIMING OF INITIAL MOISTURE FIELDS
/FRONTAL POSITION/INDIVIDUAL UPPER LEVEL FEATURES AND SUBSEQUENT
BREAK DOWN OF THE PATTERN. THEREFORE...SOME UNCERTAINTY EXIST IN
THIS TIME FRAME. WILL NOT ACCEPT THE GFS HIGHER POPS JUST
YET...WILL TAKE MORE OF AN ENSEMBLE APPROACH OF LOWER CHANCE POPS AT
THIS TIME. IF GFS KEEPS ITS CONTINUITY AND ECMWF COMES EVEN A BIT
CLOSER IN THE NEXT RUNS...WILL NEED TO INCREASE RAIN CHANCES NEXT
WEEKEND. MOISTURE AND INSTABILITY VALUES ARE ALSO UNCERTAIN AT THIS
TIME...BUT INDICATIONS ARE THAT A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE AT SOME POINT. WILL GO AHEAD AN ADVERTISE A POSSIBILITY OF
STRONG STORMS FRIDAY THROUGH SUNDAY AS THIS WILL BE A PERIOD TO
MONITOR.

NOTE...STORM SURVEYS WILL CONTINUE TODAY EVALUATING THE DAMAGE FROM
SATURDAYS STORMS.

75

&&

.AVIATION...12Z TAF DISCUSSION.

A LOW TO MID CLOUD DECK IS STILL EXPECTED TO MOVE IN FROM THE
NORTHWEST OVER THE NEXT SEVERAL HOURS WITH SITES REMAINING SCT TO
BKN FOR A GOOD PORTION OF THE DAY.  CLOUDS WILL CONTINUE TO BUILD
AND LOWER THROUGH THE OVERNIGHT PORTION OF THE PERIOD.
OTHERWISE...THE GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH
THE LATE MORNING AND AFTERNOON HOURS...SUBSIDING AFTER DUSK.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 26, 6:30 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 AM CDT MON APR 26 2010

ALZ011>015-017>050-271130-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
630 AM CDT MON APR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

GUSTY NORTHWEST WINDS WILL CONTINUE TODAY WITH SUSTAINED SPEEDS
AROUND 15 TO 20 MPH...AND GUSTS TO 30 MPH.  A WIND ADVISORY IS IN
EFFECT FROM 10 AM UNTIL 6 PM.

MINOR FLOODING ALONG THE LOWER BLACK WARRIOR RIVER IS EXPECTED TO
CONTINUE OVER THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE SOUTHEAST
OVER THE WEEKEND...AND THERE IS A POTENTIAL FOR STRONG STORMS TO
EFFECT THE AREA ON FRIDAY...SATURDAY...AND SUNDAY. THE MAIN THREAT
WITH THESE STORMS WILL BE GUSTY WINDS...HAIL...AND HEAVY RAINFALL.
THERE ARE SOME CONSISTENCY ISSUES WITH THE MODEL FORECAST
REGARDING THIS SYSTEM...SO STAY TUNED FOR UPDATED OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Alabama, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.